Winter Storm, Western Greene
- When
- December 9, 3:00 AM EST to December 11, 6:36 AM EST
- Where
- Western Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
A slow moving coastal storm impacted all of eastern New York with a variety of winter weather starting on Tuesday, December 9th and continuing through early in the day on Thursday, December 11th. An area of low pressure developed off the Mid-Atlantic coast on Tuesday, December 9th.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A slow moving coastal storm impacted all of eastern New York with a variety of winter weather starting on Tuesday, December 9th and continuing through early in the day on Thursday, December 11th.
An area of low pressure developed off the Mid-Atlantic coast on Tuesday, December 9th. With cold air in place at the surface, the precipitation initially began as freezing rain and freezing drizzle during the early morning hours. Some sleet also mixed in, especially over the higher elevations.
As surface temperatures slowly warmed above freezing, the precipitation changed to a plain cold rain for valley areas and fell heavily at times by the afternoon. High terrain areas continued to see a wintry mix of snow, sleet and freezing rain.
Towards evening, the heavy nature of the precipitation allowed precipitation to change to snow for the Capital Region. Snow fell at rates of several inches per hour and was even accompanied by lightning and thunder in some locations. While other valley areas continued to see a cold rain, snow and a wintry mix continued over the higher elevations through the evening hours.
On Tuesday night, precipitation varied between rain, snow and a wintry mix, depending on elevation and precipitation intensity. However, with colder air working into the area aloft, precipitation began to change to mainly snow for during the day on Wednesday, especially for areas from the Capital Region on north and west. The snow was steadiest during the afternoon and evening hours, with snowfall rates close to one inch per hour at times.
Precipitation began to taper off to just snow showers for Wednesday night and ended by Thursday morning. By the end of the storm, snowfall amounts greatly varied from just a few inches in the mid-Hudson Valley to nearly two feet in the Catskills and Helderbergs. Parts of the Capital Region, Mohawk Valley, Adirondacks and Lake George region saw six to twelve inches of snow in total.
The heavy, wet snow associated with long duration event caused some traffic accidents and power outages across the region, especially in Saratoga and Washington Counties. Many schools were delayed or cancelled due to the wintry weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 9, 12:45 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1245 AM EST TUE DEC 9 2014
.SYNOPSIS...
AS A SLOW MOVING COASTAL STORM APPROACHES OUR AREA....A
LONG DURATION PERIOD OF RAIN AND SNOW...AND POSSIBLY SLEET AND
FREEZING RAIN...WILL IMPACT THE REGION THROUGH THURSDAY. THE
HEAVIEST PRECIPITATION ASSOCIATED WITH THIS STORM IS EXPECTED THIS
MORNING THROUGH THIS EVENING...BUT LINGERING PERIODS OF
PRECIPITATION ARE POSSIBLE THROUGH MUCH OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1245 AM EST...LOW STRATUS CLOUDS ARE IN PLACE OVER THE
REGION THIS MORNING...WITH THE LOWEST CEILINGS CURRENTLY OVER THE
BERKSHIRES. THE LOW LEVELS ARE STARTING TO MOISTEN UP DUE TO A
FLOW OFF THE WESTERN ATLANTIC OCEAN. THERE HASN/T BEEN ANY
PRECIPITATION IN OUR AREA JUST YET...BUT WITH THE INCREASING
MOISTURE IN THE LOWEST LEVELS...SOME FREEZING DRIZZLE IS POSSIBLE
FOR SOUTHERN/EASTERN PARTS OF THE AREA. THIS WILL ESPECIALLY BE
TRUE FOR SOUTHERN/EASTERN FACING SLOPES OF THE BERKSHIRES AND
CATSKILLS...THANKS TO SOME UPSLOPE FLOW. ANY FREEZING DRIZZLE
LOOKS FAIRLY SPOTTY...AND MOST AREAS SHOULD STAY DRY.
THE 02Z 3KM HRRR SHOWS STEADY PRECIP ASSOCIATED WITH A DEVELOPING
COASTAL LOW WILL BE APPROACHING OUR SOUTHERN ZONES BETWEEN 4 AND 6
AM. ACROSS THESE FAR SOUTHERN AREAS...PRECIP LOOKS TO BEGIN AS A
WINTRY MIX OF SNOW/SLEET/FREEZING RAIN. PRECIP WILL QUICKLY START
TO TRANSITION MORE TOWARDS THE WINTRY MIX OR EVEN PLAIN RAIN AS LOW
LEVEL TEMPS RISE...AND A WARM NOSE STARTS TO DEVELOP AT 925 HPA.
TEMPS OVERNIGHT WILL CONTINUE TO BE STEADY IN THE MID TO UPPER
20S...AND MAY EVEN START TO RISE TOWARDS DAYBREAK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
VERY COMPLEX WINTER STORM WILL HAVE A LARGE IMPACT ON THE REGION
THROUGH THE ENTIRE SHORT TERM PERIOD...ESPECIALLY TUESDAY AND
EARLY TUESDAY NIGHT.
HAVE UPGRADED THE WESTERN AND SOUTHERN ADIRONDACKS...THE MOHAWK
AND SCHOHARIE VALLEYS AND THE EASTERN CATSKILLS TO WINTER STORM
WARNINGS THROUGH 12Z WEDNESDAY...WITH SNOWFALL AMOUNTS OF 7 TO 14
INCHES...ALONG WITH SOME MIXED PCPN POSSIBLE. THE LOWEST TERRAIN
AREAS IN THESE REGIONS MAY NOT EXCEED 7 INCHES OF SNOW DUE TO THE
MIXING OF PCPN WITH SLEET...FREEZING RAIN AND RAIN...BUT ON
AVERAGE MOST AREAS WILL GET HEAVY SNOW.
DUE TO THE EXTREMELY TIGHT GRADIENT IN TEMPERATURES ACROSS THE
REGION...AND THE MINOR TEMPERATURE VARIATIONS THAT OCCUR BETWEEN
EACH MODEL...AND EVEN BETWEEN DIFFERENT RUNS OF THE SAME MODEL...
HAVE DECIDED THAT THERE IS STILL TOO MUCH UNCERTAINTY TO MAKE A
DECISION BETWEEN A WARNING OR AN ADVISORY FOR A LARGE PART OF THE
FORECAST AREA THAT INCLUDES THE SARATOGA REGION...CAPITAL DISTRICT...
THE UPPER PART OF THE MID HUDSON VALLEY...THE TACONICS...SOUTHERN
VERMONT AND BERKSHIRE COUNTY. THIS WAS COORDINATED WITH
SURROUNDING OFFICES TO THE EAST WHO ALSO KEPT ADJOINING PARTS OF
THEIR FORECAST AREAS IN THE WINTER STORM WATCH.
FOR NOW HAVE GENERALLY FORECAST 3 TO 10 INCHES IN THE WATCH
AREA...WITH MOST AREAS GENERALLY FORECAST TO GET 7 INCHES OR LESS...
EXCEPT FOR THE HIGHER TERRAIN OF SOUTHERN VERMONT.
MOST OF THE PCPN WILL OCCUR ON TUESDAY...WITH A LARGE DRY SLOT
SURGING NORTHWARD AND CUTTING OFF THE STEADIEST AND HEAVIEST PCPN
EARLY TUESDAY NIGHT.
WITH THE UPPER LOW EVENTUALLY PARKING ITSELF OVER EASTERN NY...
OCCASIONAL LIGHT SNOW WILL LIKELY CONTINUE WEDNESDAY AND THURSDAY
AS WELL. THERE COULD STILL BE SOME MIXED PCPN WEDNESDAY...BUT ALL
SNOW IS EXPECTED WEDNESDAY NIGHT.
HIGHS TUESDAY WILL BE 30 TO 40. LOWS TUESDAY NIGHT IN THE MID 20S
TO LOWER 30S. HIGHS WEDNESDAY GENERALLY IN THE 30S. LOWS WEDNESDAY
NIGHT 20 TO 30.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
WE WILL STILL BE DEALING WITH A CUT-OFF UPPER LEVEL LOW WHICH WILL
BE CENTERED RIGHT OVER THE REGION ON THURSDAY...BUT THE SYSTEM WILL
HAVE LOST ITS BAROCLINICITY BY THEN RESULTING IN MAINLY SCATTERED TO
LIKELY SNOW SHOWERS. BEST CHANCE FOR ANY LIGHT MEASURABLE SNOWFALL
WILL BE OVER THE HIGHER TERRAIN WEST AND EAST OF THE HUDSON RIVER
VALLEY. THE CUT-OFF LOW WILL ONLY SLOWLY MEANDER TO THE
EAST-NORTHEAST THURSDAY NIGHT INTO FRIDAY...WITH THE CORE MOVING
INTO NEW ENGLAND. OUR AREA WILL CONTINUE TO BE UNDER THE INFLUENCE
OF THE CYCLONIC FLOW ASSOCIATED WITH THIS SYSTEM...ALTHOUGH DRIER
AIR WILL GRADUALLY WORK IN FROM THE WEST...ESPECIALLY ON FRIDAY AS
WE WILL BE ON THE WESTERN PERIPHERY OF THE CIRCULATION. SO WILL
CONTINUE TO MENTION CHANCE POPS FOR SNOW SHOWERS THURSDAY
NIGHT...DECREASING TO SLIGHT CHANCE IN THE VALLEYS FOR FRIDAY. THERE
WILL CONTINUE TO BE A SOMEWHAT BETTER CHANCE FOR A PASSING SNOW
SHOWER OVER THE HIGHER TERRAIN ON FRIDAY WITH THE NORTHWEST CYCLONIC
FLOW PERSISTING.
IT LOOKS LIKE DRIER WEATHER WILL FINALLY PREVAIL FOR THE
WEEKEND...ALTHOUGH THE DEGREE OF CLOUD COVER WILL DEPEND ON HOW
QUICKLY THE CUT-OFF LOW MOVES OUT TO SEA. THE ECMWF IS RATHER SLOW
WITH THE DEPARTURE OF THE CUT-OFF LINGERING CYCLONIC FLOW UNTIL
SUNDAY...WHILE THE GFS HAS AN UPPER LEVEL RIDGE BUILDING IN BY LATE
SATURDAY. AGAIN...THIS WILL HAVE IMPLICATIONS ON CLOUD COVER BUT WE
ARE EXPECTING PRECIP-FREE CONDITIONS THROUGH THE UPCOMING WEEKEND.
DESPITE RISING UPPER LEVEL HEIGHTS/TEMPS...SURFACE TEMPS ARE ONLY
EXPECTED TO BE SLIGHTLY ABOVE NORMAL DUE TO EXPECTED SHALLOW MIXING
THIS TIME OF YEAR.
TRANQUIL WEATHER LOOKS TO CONTINUE INTO MONDAY...WITH HIGH PRESSURE
AT THE SURFACE AND ALOFT FIRMLY ENTRENCHED OVER THE REGION WITH GOOD
AGREEMENT BETWEEN THE ECMWF/GFS.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A SIGNIFICANT DEVELOPING COASTAL STORM WITH MULTIPLE PRECIPITATION
TYPES WILL IMPACT THE AREA FROM EARLY TUESDAY MORNING INTO
WEDNESDAY MORNING.
THROUGH 12Z/TUE...A SOLID STRATUS CLOUD DECK HAS ALREADY OVERSPREAD
THE TAF SITES. SOME SPOTTY VERY LIGHT PRECIP HAS ALSO DEVELOPED AT
KPSF...WHERE IFR CIGS ARE PRESENT. WE EXPECT MAINLY IFR
CONDITIONS...MAINLY FOR CIGS...AT KPSF THROUGH 12Z/TUE.
ELSEWHERE...EXPECT MAINLY MVFR CONDITIONS...FOR CIGS...TO PERSIST
THROUGH 12Z/TUE. SOME SPOTTY LIGHT PRECIPITATION...MAINLY IN THE
FORM OF FLURRIES WILL BE POSSIBLE THROUGH 12Z/TUE...ALTHOUGH CAN NOT
RULE OUT A BIT OF FREEZING DRIZZLE...ESP BETWEEN 10Z-12Z/TUE.
AFTER 12Z/TUE...PRECIP ASSOCIATED WITH COASTAL STORM WILL DEVELOP
FROM SOUTH TO NORTH ACROSS THE AREA STARTING SHORTLY 12Z/TUE AT
KPOU...TO MID MORNING AT KGFL. CONDITIONS WILL RAPIDLY DETERIORATE
TO IFR/LIFR SHORTLY AFTER PRECIP COMMENCES.
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS ANTICIPATED TO
START AT KPOU...CHANGING TO RAIN SHORTLY AFTER SUNRISE. SNOW WILL
DEVELOP AT KALB/KPSF/KGFL AROUND 12Z-14Z/TUE...THEN QUICKLY CHANGE
TO A MIX OF SNOW...SLEET AND FREEZING RAIN AND EVENTUAL RAIN BY NOON
AT KALB/KPSF. MODERATE TO HEAVY RAIN WILL THE FALL THROUGH THE
AFTERNOON AND EARLY TUE NT...POSSIBLY MIXED WITH SLEET. A WINTRY MIX
IS EXPECTED TO PREVAIL WELL INTO THE AFTERNOON AT KGFL BEFORE
POSSIBLY CHANGING TO PLAIN RAIN AND/OR SLEET AFTER 23Z/TUE.
THE PRECIP TYPE FORECASTS AND TIMING ARE LOW CONFIDENCE AT
THIS TIME...AS TEMPERATURE PROFILES IN THE ATMOSPHERE ARE
UNCERTAIN. LOW LEVEL COLD AIR MAY SCOUR OUT QUICKER THAN
ANTICIPATED OR LINGER LONGER INTO THE AFTERNOON...WHICH WOULD
IMPACT WHEN PRECIP TYPE TRANSITIONS OCCUR.
WINDS WILL INITIALLY BE N-NE AROUND 5-10 KTS...INCREASING TO 10-15
KTS WITH GUST NEAR OR EXCEEDING 20 KTS TUESDAY AFTERNOON AND NIGHT.
OUTLOOK...
TUESDAY NIGHT: HIGH OPERATIONAL IMPACT. DEFINITE RA...SN...SLEET.
WEDNESDAY: HIGH OPERATIONAL IMPACT. LIKELY RA...SN.
WEDNESDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SN.
THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.
FRIDAY NIGHT TO SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.HYDROLOGY...
FLOOD WATCH FOR DUTCHESS AND EASTERN ULSTER COUNTIES ALONG WITH
LITCHFIELD COUNTY WHERE 1 TO 2 INCHES OF QPF ARE IN THE FORECAST
WITH MAINLY RAIN.
A COASTAL STORM WILL BRING WIDESPREAD PRECIPITATION TO THE REGION
BEGINNING EARLY IN THE DAY ON TUESDAY AND CONTINUING INTO TUESDAY
NIGHT. FOR NORTHWESTERN AND HIGH TERRAIN AREAS...THIS
PRECIPITATION WILL FALL PRIMARY AS SNOW OR A WINTRY MIX.
MEANWHILE...ACROSS SOUTHERN AND VALLEY AREAS...PRECIP WILL BEGIN
AS A PERIOD OF SNOW AND TRANSITION TO A WINTRY MIX AND THEN RAIN.
TOTAL LIQUID EQUIVALENT VALUES WILL BE 0.75 OVER THE WESTERN
ADIRONDACKS TO ABOUT 2 INCHES OVER WESTERN NEW ENGLAND. WITH MUCH
OF THIS FALLING AS RAINFALL OVER LITCHFIELD COUNTY...THERE WILL BE
A LOT OF RUNOFF...ESPECIALLY DURING TUESDAY AFTERNOON INTO TUESDAY
EVENING WHICH PRECIP WILL BE HEAVIEST. THIS RAINFALL MAY LEAD TO
MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS...ESPECIALLY
IN AREAS WHERE THE GROUND IS FROZEN. RISES ON RIVERS AND STREAMS
ARE LIKELY...AND MINOR FLOODING CANNOT BE RULED OUT ON THE
HOUSATONIC RIVER AND IT/S TRIBUTARIES IN NW CT. AS A RESULT...A
FLOOD WATCH IS IN EFFECT FOR LITCHFIELD COUNTY.
ELSEWHERE...MINOR FLOODING OF LOW LYING AREAS CANNOT BE RULED OUT
EITHER...SUCH AS IN THE MID HUDSON VALLEY AND TACONICS...BUT
CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE THESE AREAS IN THE FLOOD
WATCH AT THIS TIME. PART OF THIS UNCERTAINTY IS DUE TO QUESTIONS
REMAINING OF HOW LONG PRECIP WILL BE WINTRY VS PLAIN RAINFALL. WHEN
THE EXACT DURATION OF PRECIP TYPES BECOME MORE CLEAR...IT IS
POSSIBLE THAT THE FLOOD WATCH MAY NEED TO BE EXPANDED.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR CTZ001-013.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
CTZ001-013.
NY...WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 7 AM EST
WEDNESDAY FOR NYZ032-033-038>040-042-043-047-048-051-058-
063-082.
WINTER STORM WATCH FROM 4 AM EST EARLY THIS MORNING THROUGH
WEDNESDAY MORNING FOR NYZ041-049-050-052>054-059>061-083-
084.
FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR NYZ064>066.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NYZ064>066.
MA...WINTER STORM WATCH FROM 4 AM EST EARLY THIS MORNING THROUGH
WEDNESDAY MORNING FOR MAZ001-025.
VT...WINTER STORM WATCH FROM 4 AM EST EARLY THIS MORNING THROUGH
WEDNESDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...FRUGIS/GJM
NEAR TERM...FRUGIS
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...KL/JPV
HYDROLOGY...IAAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 457 PM EST MON DEC 8 2014 MAZ001-025-NYZ041-049-050-052>054-059>061-083-084-VTZ013>015-091200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 457 PM EST MON DEC 8 2014 ...WINTER STORM WATCH IN EFFECT FROM 4 AM EST TUESDAY THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS... SOUTHERN VERMONT...AND FOR THE SARATOGA REGION...CAPITAL DISTRICT... MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. A COMPLEX AND SLOW MOVING WINTER STORM WILL IMPACT THE REGION INTO THURSDAY. SNOW OR A WINTRY MIX WILL BEGIN IN THE MORNING ON TUESDAY...BUT WILL LIKELY CHANGE TO RAIN IN MANY LOCATIONS. A LIGHT TO POSSIBLY HEAVY ACCUMULATION OF SNOW...ALONG WITH SOME ICE ACCRETION...IS POSSIBLE BEFORE THE CHANGEOVER OCCURS. WINDS MAY BE GUSTY ON TUESDAY ACROSS THE HIGH TERRAIN OF THE TACONICS. IF IS APPEARS THAT WINDS WILL BE STRONG ENOUGH...THEN A WIND ADVISORY MAY BE NEEDED. WITH THE STORM LINGERING CLOSE TO THE AREA...SOME ADDITIONAL LIGHT SNOW MAY BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...FREEZING RAIN AND OR SLEET TO THE NATIONAL WEATHER SERVICE. NYZ043-091200- NORTHERN WASHINGTON- 457 PM EST MON DEC 8 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WASHINGTON OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. THE COMPLEX AND SLOW MOVING WINTER STORM WILL IMPACT THE REGION INTO THURSDAY. WITH THE STORM LINGERING CLOSE TO THE AREA...SOME ADDITIONAL LIGHT TO MODERATE SNOWFALL MAY BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF FREEZING RAIN AND OR SLEET TO THE NATIONAL WEATHER SERVICE. NYZ032-033-038>040-042-047-048-051-058-063-082-091200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 457 PM EST MON DEC 8 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS... THE MOHAWK AND SCHOHARIE VALLEYS...AND THE EASTERN CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. THE COMPLEX AND SLOW MOVING WINTER STORM WILL IMPACT THE REGION INTO THURSDAY. WITH THE STORM LINGERING CLOSE TO THE AREA...SOME ADDITIONAL LIGHT TO MODERATE SNOWFALL MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...FREEZING RAIN AND OR SLEET TO THE NATIONAL WEATHER SERVICE. CTZ001-013-NYZ064>066-091200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 457 PM EST MON DEC 8 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLOOD WATCH. A COMPLEX AND SLOW MOVING WINTER STORM WILL IMPACT THE REGION INTO THURSDAY. WINDS MAY BE GUSTY ON TUESDAY ACROSS THE HIGH TERRAIN OF THE TACONICS. IF IS APPEARS THAT WINDS WILL BE STRONG ENOUGH...THEN A WIND ADVISORY MAY BE NEEDED. WITH THE STORM LINGERING CLOSE TO THE AREA...SOME ADDITIONAL LIGHT SNOW MAY BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...FREEZING RAIN AND OR SLEET TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
15 winter storm, 12 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548390, 548394, 548397, 548398, 548399, 548400, 548402, 548408, 548379, 548380, 548381, 548384, 548385, 548388, 548389, 548378, 548405, 548374, 548386, 548406, 548375, 548403, 548404, 548387, 548372, 548376, 548407.